MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and is entering the investigation process.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Bedside nurse reports both lines infusing throughout the day without difficulty.Intermittent alarm to white lumen.Tpa infused to white lumen and allowed to dwell.Unable to withdraw after appropriate dwell time.Pnp to bedside, attempted to clush with 10cc syringe, observed leaking at the site.The line was removed.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation.Visual inspection confirms the complaint as a leak was noted in the lumen approximately 1 cm from the hub.When viewed under magnification it can be seen that the lumen has been twisted just above the area of the hole.Magnification confirms the hole is a cut and not a tear/rupture.The device contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation showed the device was manufactured according to specification with no non-conformances or abnormalities.A root cause cannot be determined.We are not able to determine the circumstances that may have led to this event.The report indicated they needed to use tpa (thrombolytic agent) due to intermittent alarms.This would indicate that the line was beginning to clot or was clotted.The instructions for use (ifu) contain the following warning.Do not flush against resistance.Repeated flushing or infusing against resistance may have contributed to the lumen rupture.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11350085
Report Number2518902-2021-00011
Device Sequence Number4107157
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public884908146493
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/01/2022
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMPGT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 WK
Patient Weight4